Alert archive / Florida / Special Marine Warnings in 2007

Special Marine Warning 21, NWS Melbourne, FL

April 11, 2007

NWS Melbourne, FL issued this special marine warning at Apr 11, 2007, 11:58 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2007, 11:58 PM EDT (03:58 UTC)
Expired
Apr 12, 2007, 2:00 AM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

The radar

The Melbourne radar (KMLB), 35 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 4.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 549 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
549 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS52 KMLB 120401
SMWMLB
AMZ555-575-120600-
/O.NEW.KMLB.MA.W.0021.070412T0358Z-070412T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1158 PM EDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...

  FROM COCOA BEACH TO SEBASTIAN INLET OUT TO 20 NM.

  FROM 20 TO 60 NM OFFSHORE COCOA BEACH TO SEBASTIAN INLET.

* UNTIL 200 AM EDT

* AT 1156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS...PRODUCING STRONG WINDS OVER 40 KNOTS ...MOVING   
EAST AT 30 MPH TOWARD THE SOUTHERN BREVARD COUNTY COASTAL WATERS.

*THE THUNDERSTORMS WILL MOVE TOWARD THE NEAR SHORE AND ATLANTIC 
WATERS OF SOUTHERN BREVARD COUNTY FROM THE WEST. THESE STORMS WILL 
CONTAIN VERY HEAVY RAIN AND GUSTY WIND OVER 40 KNOTS...ALONG WITH 
FREQUENT LIGHTNING AND POSSIBLE SMALL HAIL.

AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND 
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE STRONG GUSTY
WINDS...ROUGH SEAS...HEAVY DOWNPOURS AND DANGEROUS LIGHTNING. TRY TO 
AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT OFFSHORE...MAKE 
SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS ARE BEING WORN BY 
YOU AND YOUR CREW.

LAT...LON 2831 8060 2778 8044 2779 7983 2839 8001

$$

MRV

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 11, 9:55 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 11, 9:55 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
955 PM EDT WED APR 11 2007

.DISCUSSION...

...STORMS MOVING TOWARD METRO ORLANDO AND VOLUSIA COUNTY THROUGH
LATE EVENING...

CONVECTIVE LINE HAS HELD TOGETHER WELL ACROSS NRN SECTIONS WITH SOME
HAILERS ALREADY JUST WEST OF THE AREA TO THE NORTH OF TAMPA BAY.
HAVE ALREADY INCREASED POPS ACROSS THE NORTH ON EARLIER UPDATE AND
BEEFED UP HWO ACROSS THE NORTH FOR STRONG STORMS. EVENING SOUNDINGS
SUGGEST THREAT FOR MARGINAL SVR HAIL IS ALSO POSSIBLE ACROSS THE NRN
FORECAST AREA OVER THE NEXT SEVERAL HOURS AS STORMS MOVE ENE. DO NOT
ANTICIPATE NEED FOR FURTHER PUBLIC FCST UPDATES AT THIS TIME.

&&

.AVIATION...SCT +TSRA EXPECTED ACROSS NRN TERMINALS FOR THE NEXT
SEVERAL HOURS AND MAY MAKE IT TO KMLB VCNTY BY 04Z. ACTIVITY SHOULD
DIMINISH 04Z-06Z FROM KISM TO KTIX-KMLB.

&&

.MARINE...OTHER THAN INCREASING STORM COVERAGE ACROSS THE NRN LEG
WILL NOT NEED MUCH UPDATES TO CURRENT FCST.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

VOLKMER/PENDERGRAST
Hazardous weather outlook, Apr 11, 8:45 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
845 PM EDT WED APR 11 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
120230-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
845 PM EDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
AN UPPER LEVEL DISTURBANCE WILL ALLOW A LINE OF THUNDERSTORMS NEAR
THE FLORIDA WEST COAST TO MOVE EAST AT 30 MPH ACROSS NORTHERN SECTIONS
OF EAST CENTRAL FLORIDA THROUGH LATE EVENING. A FEW STORMS WILL BE
STRONG WITH LOCALLY HEAVY RAINFALL AMOUNTS TO TWO INCHES..GUSTY WINDS
TO 40 MPH AND CLOUD TO GROUND LIGHTNING STRIKES.

...FLOOD IMPACT...
LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS NORTHERN LAKE AND
VOLUSIA COUNTIES THROUGH LATE EVENING. RAINFALL AMOUNTS UP TO TWO
INCHES WILL CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW LYING AND POOR DRAINAGE AREAS.

...MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS UP TO 35 KNOTS MAY OCCUR WITH STORMS THAT TRACK
EASTWARD OFF THE VOLUSIA COAST DURING THE LATE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HIGH PRESSURE BUILDING DOWN TOWARD THE SOUTHEAST STATES THROUGH
FRIDAY WILL DRAW DOWN A DRIER AIR MASS FROM THE NORTH RESULTING
IN MINIMUM RELATIVE HUMIDITY VALUES APPROACHING CRITICAL
THRESHOLDS THURSDAY AND FRIDAY. ANOTHER MUCH STRONGER COLD FRONT
IS FORECAST TO SWEEP ACROSS THE AREA SATURDAY NIGHT AND INTO
SUNDAY. THIS FRONT WILL BRING STRONG TO POSSIBLE SEVERE STORMS TO
THE AREA LATE SATURDAY NIGHT. A MUCH DRIER AIR MASS WILL MOVE INTO
THE AREA SUNDAY AND MONDAY WITH MINIMUM RELATIVE HUMIDITY VALUES
NEAR CRITICAL LEVELS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD SELF ACTIVATE IF STORMS APPROACH YOUR AREA.

VOLKMER

In the hours before

Special weather statement, Apr 11, 11:16 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1116 PM EDT WED APR 11 2007

FLZ045-120345-
ORANGE-
1116 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...

AT 1112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 10 MILES WEST OF ORLANDO INTERNATIONAL AIRPORT.  THE
STORM WAS MOVING EAST AT 30 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

MRV
Special weather statement, Apr 11, 11:49 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1149 PM EDT WED APR 11 2007

FLZ047-053-120430-
OSCEOLA-SOUTHERN BREVARD COUNTY-
1149 PM EDT WED APR 11 2007

...STRONG THUNDERSTORMS ACROSS EASTERN OSCEOLA COUNTY WILL MOVE INTO
WESTERN BREVARD COUNTY...

AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM NEAR HOLOPAW MOVING EAST AT 30 MPH.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. THE STRONG STORMS WILL MOVE INTO WESTERN BREVARD
COUNTY FROM VIERA TO WEST MELBOURNE THROUGH 1230 PM.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

MRV

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 9:37 PM EDTSpecial Marine WarningMLB113 min
Apr 11, 10:01 PM EDTSevere Thunderstorm WarningMLBLake, Orange31 min
Apr 11, 11:04 PM EDTSevere Thunderstorm WarningMLBOsceola41 min
Apr 11, 11:55 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola39 min
Apr 12, 2:48 PM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia11 hr

Nearby

Special Marine Warnings in Florida, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.